Jump to content

Abilify for YOU: Help or Hinder?


Natasha1

Recommended Posts

Let's have a central area for how Abilify helps you or hinders you. You can include dosage and any details you would like to share.

For me, I love this medication. I started at 2 mg and in the process of increasing to 5 mg. Finishing off my 2 mg prescription first as I have a ton of those left over, so I'm currently taking 4 mg. My doctor and I decided to increase my dose because of my paranoia. I have to say that the paranoia has drastically improved .It's still there, so there might be another increase in the future.

I find that I can get so much done while I take it. But I never take it at night. Some people are prescribed for nighttime usage, but whoa, I'd never sleep if I did that! And I have trouble enough with sleeping without my sleep aid.

How about you?

Link to comment
Share on other sites

 My psychiatrist wants me to try it as a low dose add on to my current anti-depressant regime but Ive been to hesitant to try it. I really worry about side effects and it seems that this med is either amazing or awful for people. Im so glad that its working for you and I wish you cont d success. You make me want to give it a shot! Any negative side effects you attribute to the abilify?     

Link to comment
Share on other sites

Abilify at 5mg, and even less at 2 and 1, in addition to Wellbutrin, kept me stable and worked well. No tiredness, brainfog, etc.

However, Abilify has raised my blood sugar to diabetic level and raised my cholesterol and weight. I am getting off it now. I hope to god that the blood sugar level goes back down. It might not.

I also have experienced some serious sexual dysfunction, but am unsure if it is PSSD or from the abilify. I have not been on a SSRI in a year, but it hasn't gotten better.

Stopping it: I am currently relapsing with anxiety and depression, and I hope that it will go away. It can be difficult for some to get off- relapse of symptoms being one.

 

Link to comment
Share on other sites

My provider, the Veterans Administration, has decided that I am faking symptoms for some reason.  I don't know why they think that, it is just that a new doctor came in and convinced everyone that I was lying.  I am not even getting increased benefits for shizophrenia or schizoaffective or whatever.  I'm just getting benefits for depression, which they still agree that I have.  I wasn't even told in person that they were taking the abilify away.  I called because my refills ran out, and a nurse called back last week to say that I had to stop taking the abilify and that my prescription was discontinued.  Now after 5 days, the hallucinations are returning and I have some withdrawal problems, but they don't believe anything I say anymore.

Link to comment
Share on other sites

  • 1 month later...

I've been on Abilify for about 4 months and it's gone through different phases.

The first 3-4 weeks I was really drowsy during the day and then restless at night. My normally-depressive mood was somewhat better. The second month I was feeling great! I was really productive and generally positive, though I was eating alot of junk food. After that it tapered off. Right now I'm constantly anxious, unable to focus on anything and almost panicky at times. I'm glad it's heIping some people but I think it's run it's course for me. Fortunately I'm seeing my PDoc this week.

Link to comment
Share on other sites

  • 3 weeks later...
 

I've been on Abilify for about 4 months and it's gone through different phases.

The first 3-4 weeks I was really drowsy during the day and then restless at night. My normally-depressive mood was somewhat better. The second month I was feeling great! I was really productive and generally positive, though I was eating alot of junk food. After that it tapered off. Right now I'm constantly anxious, unable to focus on anything and almost panicky at times. I'm glad it's heIping some people but I think it's run it's course for me. Fortunately I'm seeing my PDoc this week.

Ah, I feel stupid for creating a topic about it. Please keep us updated! 

Link to comment
Share on other sites

2 hours ago, CoolCat7 said:

I am going to wean off Abilify.  I'm still waking most mornings, but also I think this med has made me gain weight, possibly by giving me nausea - which is relieved however briefly by eating.  Weight gain is a common side effect of Ability.  I'm only on 1mg right now, but it's obviously still a problem.  Too bad because it has given me some energy and motivation.

I'm cutting the A in half for the next few weeks, then will be weaning off totally.  Also planning to cut my Pristiq in half after we move back to our condo (been displaced by 20 months due to a fire).

How long have you been taking abilify? I wish that it'd give me energy...

Link to comment
Share on other sites

  • 2 weeks later...

Remember when I complained about abilify? Well I love it now! It's definitely a help. My mood is stable, I can concentrate better and I'm more "normal" (I know more what to do and what not to do, helps preventing awkward situations).

Link to comment
Share on other sites

When I was on Abilify, I took it as an adjunct with Effexor, I think, and also at a different time, with Lexapro. It is the only time I ever felt human.

I had to stop taking it because I was no longer able to get samples and I can't afford it.  :-( :-( :-( 

 

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...